MAUDE Adverse Event Report: CONMED UTICA AVANOS, DISPERSIVE ELECTRODE, THERMOGARD, ADULT, DUAL FOIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA AVANOS, DISPERSIVE ELECTRODE, THERMOGARD, ADULT, DUAL FOIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CRA-SGP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A distributor reported on behalf of a customer that the cra-sgp, avanos, dispersive electrode, thermogard, adult, dual foil device was used in a procedure on approximately (b)(6) 2023, when the ¿grounding pad became loose and left a burn on the customer¿s calf where the pad was placed.¿.Additional information indicated that ¿patient was seen for a coolief rftc of the geniculate nerves.Patient returned to the clinic, same day, with complaints of a burn to her calf where the grounding pad was placed.Grounding pad was not visible during the procedure.At the end of the procedure when the technician went to remove the pad it was noted to be loose.Calf placed horizontally¿.Er visit, burn treated with silvadene.Follow up with plastic surgery.¿.A good faith effort was made to obtain further information but no response has been received to date.This report is being raised due to the reported injury of a burn of unknown degree to the patient.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows this is the only such occurrence for this lot number and failure mode.(b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the cra-sgp, avanos, dispersive electrode, thermogard, adult, dual foil device was used in a procedure on approximately (b)(6) 2023, when the "grounding pad became loose and left a burn on the customer¿s calf where the pad was placed." additional information indicated that "patient was seen for a coolief rftc of the geniculate nerves.Patient returned to the clinic, same day, with complaints of a burn to her calf where the grounding pad was placed.Grounding pad was not visible during the procedure.At the end of the procedure when the technician went to remove the pad it was noted to be loose.Calf placed horizontally¿er visit, burn treated with silvadene.Follow up with plastic surgery." a good faith effort was made to obtain further information but no response has been received to date.This report is being raised due to the reported injury of a burn of unknown degree to the patient.

Brand Name
AVANOS, DISPERSIVE ELECTRODE, THERMOGARD, ADULT, DUAL FOIL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18411116
Report Number1320894-2023-00277
Device Sequence Number2932928
Product Code GEI
UDI-Device Identifier20653405986581
UDI-Public(01)20653405986581(17)250112(10)202301131
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K140658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2025
Device Catalogue NumberCRA-SGP
Device Lot Number202301131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic